Hail, Adams
- When
- May 27, 4:00 AM CST to 4:05 AM CST
- Where
- Adams County, 3 mi NW of Hastings
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.617, -98.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 27, 3:01 AM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 401 AM CDT SAT MAY 27 2006 .DISCUSSION...PAST EVENING UPPER AIR DATA IN COMBINATION WITH LATEST WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER RIDGE SITTING OVER THE PLAINS AS A DEEP CYCLONE IS SEEN OVER THE PACIFIC NORTHWEST. LATEST OBJECTIVE SURFACE ANALYSIS SHOWS A DEEPENING AREA OF LOW PRESSURE ACROSS SOUTHEAST WYOMING WITH A WARM FRONT EXTENDING SOUTHEAST ACROSS WESTERN NEBRASKA INTO CENTRAL KANSAS. PER REGIONAL PROFILERS AND RUC ANALYSIS DATA...THE NOSE OF A 50+ KT LLJ IS OVER CENTRAL NEBRASKA AND THIS IS HELPING TO SUSTAIN ELEVATED CONVECTION ON THE NORTH SIDE OF THIS WARM FRONT OVER NEB. THIS LLJ IS SHOWN TO MAINTAIN THROUGH EARLY MORNING BEFORE FADING BY LATE MORNING. EXPECT THIS WILL ALLOW AT LEAST ISOLATED CONVECTION TO BE SUSTAINED NORTH OF A KEARNEY TO HASTINGS TO HEBRON LINE THROUGH 14Z. THE REST OF TODAY INTO TONIGHT WILL TURN DRY AND HOT AS THE UPPER CYCLONE IS SHOWN TO DEEPEN OVER THE INTERMOUNTAIN WEST WHILE THE RIDGE IS THEN PUMPED UP OVER THE MS RIVER VALLEY. THIS WILL ALLOW SOUTHWEST WINDS ALOFT TO ADVECT IN VERY WARM AIR WITH 700MB TEMPERATURES IN THE 12 TO 14 C RANGE ACROSS THE FORECAST AREA. WITH EXCELLENT MIXING CONDITIONS PRESENT...TEMPERATURES LOOK TO SORE INTO THE MID 90S TO NEAR 100 TODAY. WITH RECORDS IN MANY LOCATIONS ONLY IN THE LOWER TO MID 90S...IT LOOKS LIKE A RECORD BREAKING HIGH TEMP DAY. THE ONLY OTHER PROBLEM FOR TODAY INVOLVES WINDS BY MID AFTERNOON CLIMBING INTO ADVISORY LEVEL SPEEDS. THE 06Z NAM AND 00Z GFS ARE BOTH SHOWING A CORE OF 30KT TO 35KT WINDS AT 850MB BY MID TO LATE AFTERNOON ACROSS THE AREA. WITH DECENT MIXING THIS WOULD PUT SUSTAINED WINDS IN THE MARGINAL RANGE FOR MEETING ADVISORY CRITERIA FROM 20Z THROUGH ABOUT 23Z. GIVEN MARGINAL NATURE OF THE WINDS...WILL HOLD OFF ON ADVISORY BUT DAY CREW WILL NEED TO WATCH WINDS CLOSELY DURING THE EARLY AFTERNOON. SUNDAY IS SHAPING UP TO BE ANOTHER HOT AND DRY DAY AS THE UPPER TROUGH BEGINS TO SLOWLY LIFT NORTHEAST INTO THE NORTHERN AND CENTRAL ROCKIES. THIS WILL BEGIN TO PUSH A WEAK COLD FRONT SOUTH INTO FAR NORTHERN NEBRASKA BY LATE AFTERNOON WHILE THE LEE TROUGH EXTENDS SOUTH ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS. THIS WILL KEEP THE FORECAST AREA UNDER VERY WARM TEMPERATURES ALOFT WITH HIGHS STAYING CLOSE TO VALUES SEEN ON SATURDAY IN THE MID 90S TO AROUND 100. THE PATTERN THEN STARTS TO TAKE ON A LITTLE MORE INTEREST ON MONDAY AS THE AFOREMENTIONED COLD FRONT IS SHOWN BY THE GFS TO SLIDE SOUTHEAST INTO THE FORECAST AREA BY AFTERNOON. IN CONTRAST THE NAM IS MUCH QUICKER WITH PUSHING THE FRONT THROUGH BY EARLY MORNING BUT THIS APPEARS TO BE AN OUTLIER. BASED ON THIS SETUP...IT LOOKS LIKE THE NEXT CHANCE OF THUNDERSTORMS SHOULD BE ON MONDAY WITH THE BEST CHANCE EAST OF A CENTRAL CITY TO OSBORNE LINE. THIS COULD ALSO BE THE NEXT ROUND OF SEVERE WEATHER ALTHOUGH ITS STILL A LITTLE EARLY TO DETERMINE EXTENT AND TYPE OF CONVECTION. TEMPERATURES SHOULD BE COOLER FOR THOSE AREAS BEHIND THE FRONT ON MONDAY...BUT THIS WILL BE VERY TRICKY BASED ON FRONTAL LOCATION. BEST GUESS IS FOR HIGHS VARYING FROM THE LOWER 80S NEAR ORD TO NEAR 90 AROUND HEBRON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AWJ
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1126 PM CDT FRI MAY 26 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1126 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE REMAINDER OF TONIGHT. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED OUT OF THESE STORMS FOR THE REST OF TONIGHT...HOWEVER DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA STARTING SUNDAY NIGHT...LASTING THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1205 AM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST KIRWIN 39.67N 99.12W
05/26/2006 E60.00 MPH PHILLIPS KS TRAINED SPOTTER
POWER LINES DOWN IN TOWN
0800 PM TSTM WND GST 5 W CEDAR 39.66N 99.03W
05/26/2006 E60.00 MPH SMITH KS PUBLIC
0825 PM TSTM WND GST 1 N SMITH CENTER 39.79N 98.78W
05/26/2006 E60.00 MPH SMITH KS PUBLIC
0840 PM TSTM WND GST LOGAN 39.66N 99.57W
05/26/2006 E60.00 MPH PHILLIPS KS PUBLIC
PEA SIZE HAIL
0910 PM HAIL PHILLIPSBURG 39.75N 99.32W
05/26/2006 M0.75 INCH PHILLIPS KS CO-OP OBSERVER
0910 PM HAIL 6 S GLADE 39.60N 99.31W
05/26/2006 E0.75 INCH PHILLIPS KS CO-OP OBSERVER
0940 PM TSTM WND GST 4 E LOVEWELL STATE PARK 39.89N 97.95W
05/26/2006 E60.00 MPH JEWELL KS PUBLIC
0945 PM HAIL WEBSTER STATE PARK 39.40N 99.45W
05/26/2006 E0.75 INCH ROOKS KS TRAINED SPOTTER
0945 PM HAIL GLEN ELDER 39.50N 98.31W
05/26/2006 E0.50 INCH MITCHELL KS LAW ENFORCEMENT
&&
BRYANTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 420 AM CDT SAT MAY 27 2006 NEZ061-062-074-075-270945- ADAMS-BUFFALO-HALL-KEARNEY- 420 AM CDT SAT MAY 27 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAMS...EASTERN BUFFALO...SOUTHERN HALL AND NORTHEAST KEARNEY COUNTIES... AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KEARNEY TO KENESAW TO 5 MILES EAST OF AYR...AND MOVING NORTHEAST AT 15 MPH. * THUNDERSTORMS WILL BE NEAR... KENESAW AT 430 AM CDT... JUNIATA AT 435 AM CDT... GIBBON AT 440 AM CDT... HASTINGS AT 445 AM CDT... DIME SIZE HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 457 AM CDT SAT MAY 27 2006 NEZ062-063-075-076-271030- ADAMS-CLAY-HALL-HAMILTON- 457 AM CDT SAT MAY 27 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAMS...NORTHERN CLAY...SOUTHERN HALL AND SOUTHERN HAMILTON COUNTIES... AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF GIBBON TO JUNIATA TO EDGAR...AND MOVING NORTHEAST AT 25 MPH. * THUNDERSTORMS WILL BE NEAR... HASTINGS AT 505 AM CDT... PROSSER AT 510 AM CDT... INLAND AT 515 AM CDT... TRUMBULL AT 525 AM CDT... SUTTON AT 530 AM CDT... PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
The Grand Island radar (KUEX), 33 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506116.